Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Quad Cities, IA

May 25, 2010Dubuque County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 25, 2010, 1:15 PM CDT for Dubuque County, Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2010, 1:15 PM CDT (18:15 UTC)
Expired
May 25, 2010, 4:52 PM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 1:40 PM CDTHEAVY RAIN 1.54 Wnw Dubuque, IAAMOUNT FELL IN A HALF HOUR. SIGNIFICANT PONDING OF WATER REPORTED IN ASBURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WGUS53 KDVN 251815
FFWDVN
IAC061-260015-
/O.NEW.KDVN.FF.W.0005.100525T1815Z-100526T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF DUBUQUE...

* UNTIL 715 PM CDT

* AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE 
  WARNED AREA. RADAR ESTIMATES THAT AS MUCH AS 2 TO 3 INCHES OF RAIN 
  HAS ALREADY FALLEN FROM NEAR PEOSTA TO JULIEN. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  DURANGO...SHERRILL...HOLY CROSS...BALLTOWN...CENTRALIA AND LORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE 
AND LOW LYING AREAS...STREAMS...CREEKS...HIGHWAYS...STREETS AND 
UNDERPASSES. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER GROUND.

FLASH FLOODING IS LIKELY ON CATFISH AND GRANGER CREEK... WHILE A 
SIGNIFICANT RISE IN WATER LEVELS IS POSSIBLE ON PORTIONS OF THE NORTH
FORK OF THE MAQUOKETA RIVER. 

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4264 9070 4263 9069 4256 9066 4254 9063
      4248 9065 4246 9060 4238 9060 4238 9067
      4230 9067 4230 9096 4265 9102

$$

MCCLURE
2 follow-up statements
641 
WGUS73 KDVN 251948
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
248 PM CDT TUE MAY 25 2010

IAC061-260015-
/O.CON.KDVN.FF.W.0005.000000T0000Z-100526T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-
248 PM CDT TUE MAY 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
EASTERN DUBUQUE COUNTY...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED EAST OF THE 
WARNED AREA. RADAR ESTIMATES AS MUCH AS 2 TO 4 INCHES OF RAIN HAS
ALREADY FALLEN FROM NEAR PEOSTA...TO JULIEN AND SAGEVILLE. 

WHILE RADAR SHOWS NO THUNDERSTORM ACTIVITY OVER THE WARNED AREA...
NUMEROUS OUTFLOW BOUNDARIES AND A VERY MOIST AIRMASS WILL KEEP THE
THREAT FOR ADDITIONAL STORM DEVELOPMENT INTO THIS EVENING. WITH
THE GROUND SATURATED FROM THE HEAVY RAINS EARLIER... ANY ADDITIONAL
HEAVY RAIN WILL GO STRAIGHT INTO RUNOFF INCREASING THE THREAT 
FOR FLASH FLOODING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SHERRILL...SAGEVILLE...RICKARDSVILLE...HOLY 
CROSS...DURANGO...DUBUQUE...BANKSTON...BALLTOWN AND ASBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4264 9070 4263 9069 4256 9066 4254 9063
      4248 9065 4246 9060 4238 9060 4238 9067
      4230 9067 4230 9096 4265 9102

$$
381 
WGUS73 KDVN 252152
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT TUE MAY 25 2010

IAC061-252156-
/O.CAN.KDVN.FF.W.0005.000000T0000Z-100526T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-
452 PM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN DUBUQUE
COUNTY...

THE THREAT FOR HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE NEXT 
FEW HOURS HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED. HOWEVER...ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN 
MAY DEVELOP OVER THE AREA LATER THIS EVENING AND OVERNIGHT... 
BRINGING A RENEWED THREAT OF FLASH FLOODING WITH SOILS ALREADY 
SATURATED FROM EARLIER HEAVY RAIN.  

LAT...LON 4264 9070 4263 9069 4256 9066 4254 9063
      4248 9065 4246 9060 4238 9060 4238 9067
      4230 9067 4230 9096 4265 9102

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:10 AM CDT, 10 hours 5 minutes earlier.

Area forecast discussion, May 25, 3:10 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 AM CDT TUE MAY 25 2010

.SYNOPSIS...
IT HAS BEEN AN INTERESTING NIGHT AROUND THE AREA...WITH SOME PULSE
TYPE HAIL STORMS OVER THE EASTERN COUNTIES BACK AROUND MIDNIGHT.
THE STRONG DEEP CONVECTION OUT OVER THE PLAINS HAS GENERATED AN
OUTFLOW BOUNDARY THAT IS SPEEDING ACROSS IOWA TOWARDS THE AREA...AND
SHOULD BE GETTING INTO THE WESTERN PORTIONS OF THE FORECAST AREA
BETWEEN 5 AND 6 AM.  SO FAR THERE IS NO CONVECTIVE ACTIVITY ALONG
THIS BOUNDARY...BUT IT COULD MAKE THINGS INTERESTING LATER ON
TODAY.  THE MAIN SYNOPTICS SHOW THAT THERE IS A STRONG SURFACE LOW
MOVING NORTH ACROSS NORTH DAKOTA THIS MORNING...AND SHOULD ENTER
CANADA BEFORE MORNING.  A TRAILING COLD FRONT EXTENDED SOUTH ACROSS
CENTRAL SOUTH DAKOTA...NEBRASKA...KANSAS AND DOWN INTO OKLAHOMA.  A
WARM FRONT EXTENDED EAST ACROSS NORTH DAKOTA AND INTO NORTHERN
MINNESOTA.  THE ISOLATED CONVECTION WE HAD EARLIER WAS DUE TO THE
WARM MID LEVEL CAP BEING ERODED AS THE WARMER TEMPERATURES GOT
ADVECTED NORTH...AND THERE WAS JUST ENOUGH CAPE FOR THEM TO INITIATE
THIS LATE IN THE EVENING.  700MB TEMPERATURES AS OF 00Z WERE ONLY
PLUS 10C...WITH 6 TO 8C BEING ADVECTED IN FROM THE EAST.
..LE..

&&

.SHORT TERM...TODAY AND TONIGHT...
IT IS GOING TO BE AN ACTIVE CONVECTIVE DAY...WITH THE
OUTFLOW BOUNDARY MOVING TOWARDS US THIS MORNING...AND THE MID LEVEL
CAP HAVING BEEN ERODED AWAY.  I EXPECT THAT AS SOON AS WE BEGIN
WARMING UP THIS MORNING...THAT SHOWERS AND THUNDERSTORMS WILL
INITIATE ALONG THIS BOUNDARY...PROBABLY BY MID MORNING.  THIS
LIKELIHOOD LOOKS PRETTY GOOD...SO HAVE PUT IN SOME LIKELY
POPS...THOUGH THE AXIS OF HIGHEST POPS MAY NEED TO BE REARRANGED AS
THE CONVECTIVE TRENDS SET UP.  GIVEN THE LOW SHEAR...MODERATE TO
HIGH RANGE CAPE EXPECTED TODAY...WE SHOULD HAVE MAINLY PULSE TYPE
STORMS WHICH MOVE SLOWLY...WITH THE MAIN THREAT BEING HEAVY RAIN AND
HAIL.  MAX TEMPERATURES TODAY ARE GOING TO BE TEMPERED BY THE
INCREASED CLOUD COVER FROM BOTH THE CONVECTION OUT WEST AND LOCAL
CONVECTION... WHICH SHOULD KEEP IT DOWN IN THE MID TO UPPER 80S FOR
MOST LOCATIONS.  TONIGHT IT WILL BE SIMILAR...BUT EXPECT A GAP IN
THE CONVECTION SOMETIME THIS EVENING OR OVERNIGHT BEFORE IT MOVES
BACK IN AGAIN TOWARDS MORNING FROM THE NORTHWEST.  TIMING ON THIS IS
PROBLEMATIC...WE MAY VERY WELL BE DRY OVERNIGHT WITH THE CONVECTION
NOT MOVING IN UNTIL WEDNESDAY MORNING.  HAVE KEPT MAINLY CHANCE POPS
GOING FOR OVERNIGHT TONIGHT.  MIN TEMPS SHOULD BE SLIGHTLY
COOLER...DROPPING INTO THE UPPER 60S.   ..LE..

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...
ALL MODELS AGREE ON BRINGING A WEAK FRONT/BOUNDARY THROUGH THE AREA
THAT BECOMES MORE DIFFUSE WITH TIME. THE DISAGREEMENT IS WHEN IT
COMES THROUGH THE AREA. REGARDLESS...THE BOUNDARY COMBINED WITH THE
HIGH PW AND WEAK FLOW ALOFT WILL BE A FOCUS FOR CONVECTION
WEDNESDAY. AS A RESULT POPS HAVE BEEN INCREASED ALONG WITH ADDING
THE MENTION OF LOCALLY HEAVY RAINFALL POSSIBLE. MESOSCALE BOUNDARIES
WILL SUSTAIN THE CONVECTION WEDNESDAY NIGHT ALONG WITH A WEAK VORT
MAX TOPPING THE UPPER RIDGE. CONVECTION THAT MAINTAINS ITSELF
OVERNIGHT WILL SLOWLY MOVE SOUTHEAST THURSDAY AS SOMEWHAT STRONGER
FLOW ALOFT DEVELOPS. CLOUDS/PRECIP WILL HELP HOLD DOWN TEMPERATURES
A LITTLE ON WEDNESDAY/THURSDAY. THE BOUNDARY NEAR OR OVER THE AREA
WED NIGHT SHOULD RESULT IN TEMPERATURES A LITTLE ABOVE GUIDANCE DUE
TO HIGHER DEW POINTS.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...NO CHANGES WERE MADE TO THE
CURRENT FCST. HIGH PRESSURE BUILDS INTO THE GREAT LAKES RESULTING IN
NORTHEAST/EAST FLOW. ADD A BUILDING UPPER RIDGE AND DRY CONDITIONS
SHOULD BE SEEN WITH LOWER DEW POINTS.

SUNDAY/MONDAY...MODELS ATTEMPT TO DEVELOP A MORE ZONAL FLOW ACROSS
THE CONUS. ADDITIONALLY...A NEW STORM SYSTEM MOVES TOWARD THE AREA
FROM THE PLAINS. MODELS DIFFER ON THE OVERALL TIMING SO THE CURRENT
SCHC POPS FOR SUNDAY/SUNDAY NIGHT STILL LOOK REASONABLE.
..08..

&&

.AVIATION...
CONVECTION WILL PUT SOME FLIES INTO AN OTHERWISE VFR FORECAST.
EXPECT SLOW MOVING...SCATTERED CONVECTION TO BE GENERATED AROUND MID
MORNING...ESPECIALLY IN VICINITY OF BOUNDARY CURRENTLY MAKING ITS
WAY TOWARDS THE AREA.  CONVECTION SHOULD HAVE MVFR CIGS AND VSBYS IN
TSRA...WHICH SHOULD LAST UNTIL LATE AFTERNOON/EARLY EVENING.  SOME
CONVECTION SHOULD DISSIPATE WITH SUNSET...BUT WE MAY GET
RE-GENERATION LATE TONIGHT AGAIN AS STORMS MOVE IN FROM THE
NORTHWEST.  SOUTH TO SOUTHEAST WINDS TODAY OF 5 TO 10 KTS...DROPPING
OFF TO 5KTS OR LESS OVERNIGHT.   ..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, May 25, 4:51 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 AM CDT TUE MAY 25 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
451 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. THOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS
DURING THE AFTERNOON MAY PRODUCE LARGE HAIL AND GUSTY WINDS. THE
STORMS WILL BE SLOW MOVING...AND MAY PRODUCE LOCALLY HEAVY
RAINFALL AND FLASH FLOODING.

WARM AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM
TEMPERATURES IN THE UPPER 80S WILL COMBINE WITH THE HUMIDITY TO
PRODUCE HEAT INDEX READINGS FROM 90 TO 95. IF YOU WILL BE WORKING
OUTDOORS TODAY...USE CAUTION AND DRINK PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH THE STORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

In the hours before

Special weather statement, May 25, 10:28 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT TUE MAY 25 2010

IAZ040>042-051>053-063>065-067-076>078-251700-
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JOHNSON-JONES-KEOKUK-
LINN-LOUISA-MUSCATINE-WASHINGTON-
1028 AM CDT TUE MAY 25 2010

...THUNDERSTORMS...SOME STRONG WITH HEAVY RAIN AND SMALL HAIL
THROUGH 12 PM....

AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS...SOME STRONG OVER THE AREA.

VERY HEAVY RAIN...POSSIBLY WITH HAIL UP TO ONE HALF INCH IN DIAMETER
AND WINDS GREATER THAN 35 MPH ARE POSSIBLE. TORRENTIAL HEAVY
RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY OCCUR WITH THESE
STORMS.  PONDING OF WATER IS POSSIBLE WITH THE HEAVY RAIN WITH THE
RISK OF LOCALIZED FLASH FLOODING IN LOW LYING LOCATIONS.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4151 9242 4151 9231 4200 9231 4230 9223
      4230 9207 4264 9209 4265 9103 4134 9134
      4128 9242
TIME...MOT...LOC 1523Z 163DEG 10KT 4166 9158

NICHOLS
Local storm report, May 25, 11:00 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             1 N SIGOURNEY           41.35N 92.21W
05/25/2010  E0.88 INCH       KEOKUK             IA   LAW ENFORCEMENT

            DIME TO NICKLE SIZE HAIL. NOT LEAVING DENTS ON PATROL
            CAR.

0745 AM     HAIL             2 S VICTOR              41.70N 92.29W
05/25/2010  E0.88 INCH       IOWA               IA   PUBLIC

0815 AM     HEAVY RAIN       2 S VICTOR              41.70N 92.29W
05/25/2010  M1.20 INCH       IOWA               IA   PUBLIC

            2 HOUR TOTAL.

0922 AM     HAIL             4 WSW CEDAR RAPIDS      41.96N 91.73W
05/25/2010  E0.75 INCH       LINN               IA   TRAINED SPOTTER

&&
Local storm report, May 25, 11:31 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     2 W LAMONT              42.60N 91.68W
05/25/2010                   BUCHANAN           IA   FIRE DEPT/RESCUE

            A 24 TO 30 INCH DIAMTER TREE WAS BLOWN DOWN. WINDS WERE
            ESTIMATED TO BE BETWEEN 60 AND 70MPH.

&&

LEGRO
Special weather statement, May 25, 12:21 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1221 PM CDT TUE MAY 25 2010

IAZ041-042-053-054-251815-
DELAWARE-DUBUQUE-JACKSON-JONES-
1221 PM CDT TUE MAY 25 2010

...STRONG THUNDERSTORM...

AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANTON...OR 17 MILES NORTHWEST OF
MAQUOKETA...MOVING NORTH AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF BERNARD AROUND 1230 PM CDT...
  CASCADE AROUND 1235 PM CDT...
  WORTHINGTON AND EPWORTH AROUND 110 PM CDT...
  FARLEY AROUND 115 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH AND VERY
HEAVY RAIN ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF 1 TO
2 INCHES AN HOUR WILL OCCUR WITH THIS STORM... WITH PONDING OF
WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4244 9121 4251 9080 4215 9075 4207 9104
TIME...MOT...LOC 1718Z 158DEG 14KT 4224 9094
Special weather statement, May 25, 12:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1244 PM CDT TUE MAY 25 2010

IAZ087-098-251845-
JEFFERSON-VAN BUREN-
1244 PM CDT TUE MAY 25 2010

...STRONG THUNDERSTORM WITH VERY HEAVY RAIN...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIBERTYVILLE...OR NEAR FAIRFIELD...DRIFTING
SLOWLY NORTHEAST AT 5 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FAIRFIELD AROUND 135 PM CDT...

THIS STORM WILL PRODUCE TORRENTIAL RAIN WITH HOURLY RAINFALL RATES
UP TO 2 INCHES. THIS WILL PRODUCE PONDING OF WATER ON ROADS AND IN
LOW-LYING AREAS. GIVEN THE SLOW MOVEMENT OF THE STORM AND VERY HEAVY
RAIN... THERE IS THE POTENTIAL FOR LOCALIZED FLASH FLOOD IN AND
AROUND LIBERTYVILLE. MOTORISTS ARE URGED TO NOT DRIVE THROUGH AREAS
WHERE WATER COVERS THE ROAD. IN ADDITION TO THE HEAVY RAIN... SMALL
HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THIS STORM.

LAT...LON 4105 9212 4105 9191 4090 9193 4090 9212
TIME...MOT...LOC 1739Z 211DEG 4KT 4097 9204
Special weather statement, May 25, 12:50 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 PM CDT TUE MAY 25 2010

IAZ042-251845-
DUBUQUE-
1250 PM CDT TUE MAY 25 2010

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR PEOSTA...OR 9 MILES SOUTHWEST OF
DUBUQUE...MOVING NORTH AT 20 MPH.

* THE THUNDERSTORMS WILL BE NEAR...
  PEOSTA AROUND 1255 PM CDT...
  CENTRALIA AROUND 100 PM CDT...
  ASBURY AROUND 110 PM CDT...
  SAGEVILLE AROUND 115 PM CDT...
  DURANGO AND RICKARDSVILLE AROUND 120 PM CDT...
  SHERRILL AROUND 125 PM CDT...

THIS STORM WILL PRODUCE TORRENTIAL RAIN WITH HOURLY RAINFALL RATES
OF 1 TO 2 INCHES. THIS WILL PRODUCE PONDING OF WATER ON ROADS AND IN
LOW-LYING AREAS. IN ADDITION... SMALL HAIL AND GUSTY WINDS WILL ALSO
BE POSSIBLE WITH THIS STORM

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4265 9072 4262 9068 4256 9066 4254 9063
      4248 9065 4245 9060 4238 9060 4238 9067
      4230 9067 4230 9100 4265 9113 4265 9091
      4267 9090 4267 9078
TIME...MOT...LOC 1749Z 184DEG 17KT 4243 9081

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:17 AM CDTSpecial Weather StatementDVNBenton, Iowa, Keokuk58 min
May 25, 7:54 AM CDTSpecial Weather StatementDVNBenton, Iowa, Keokuk66 min
May 25, 9:13 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Linn62 min
May 25, 10:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Johnson, Keokuk and 2 more92 min
May 25, 12:21 PM CDTSpecial Weather StatementDVNDubuque54 min
May 25, 12:44 PM CDTSpecial Weather StatementDVNJefferson61 min
May 25, 12:50 PM CDTSpecial Weather StatementDVNDubuque55 min
May 25, 1:44 PM CDTSpecial Weather StatementDVNJackson61 min
May 25, 1:57 PM CDTSevere Thunderstorm WarningDVNScott24 min
May 25, 2:28 PM CDTSpecial Weather StatementDVNClinton, Scott62 min
May 25, 2:56 PM CDTSpecial Weather StatementDVNClinton64 min
May 25, 3:00 PM CDTSevere Thunderstorm WarningDVNMuscatine60 min
May 25, 3:08 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more24 hr
May 25, 3:34 PM CDTFlash Flood WarningDVNCedar, Clinton, Muscatine, Scott6 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.